Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from flu. Having stomach ache and loose bowel movements with blood in it. Any treatment?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I had flu for,5 days now and last nite had pooh and it was blood and loose and tummy hurts
Posted Wed, 10 Oct 2012 in Digestion and Bowels
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
You are most probably suffering from a viral gastroenteritis however some serious possibilities like gastrointestinal bleeding or intraabdominal infection need to be ruled out by a thorough evaluation.
The best next step would be to consult a gastroenterologist or your doctor and get a stool routine test done . This along with a physical examination might help in confirmation of the diagnosis and help the doctor to start appropriate treatment .
The treatment mostly includes the following ,
1. Most important is to prevent dehydration by taking plenty of fluids and sips of oral rehydration solutions.
2. Probiotics like lactobacillus ( enterogermina etc) and zinc supplements will help in faster recovery.
3. The pain can temporarily be treated with antispasmodic analgesics like dicylomine and acetaminophen or mefenamic acid as per your doctors prescription.
The loose motions if severe might need antidiarrhoeal agents like racecadrotil for time being .
Occasionally after a stool examination or complete blood counts , your doctor might need to start a course of antibiotics like ofloxacin , Cefixime etc.

So please do not neglect your symptoms and seek medical help promptly .
Meanwhile keep yourself well hydrated and avoid any strenuous activity or outside food , a soft digestible diet is preferable .
Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Wishing you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor